MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number A09-009
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor cannula extension set (lot 00133570) was in use on the patient from (b)(6) 2025 until the cannula was replaced on (b)(6) 2025.The event occurred on (b)(6) 2025, which is (36 days) after the extension set was placed on the patient.We have reviewed the device history record (dhr) of the extension set lot no.00133570.This product was produced according to our specifications.According to the production record, a total of 6 extension set with this lot no.Were produced.All extension sets were distributed in the usa and out of six extension sets, five were used on patients.There are no more complaints associated with this lot number except the current complaint.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) on (b)(6) 2025 to report a concern for internal scratches on an excor cannula extension set, a09-009 on the patient being supported in lvad configuration on the excor ikus driving unit.Upon reviewing the picture and videos provided by the site, bhi ca recommended the immediate exchange of the affected extension set.Of note, the extension set in the image and videos are noted to be shorter than the recommend length.Bhi ca advised the site to ensure adequate length of the extension when changed.According to the site, the excor blood pump functioned as intended, maintaining complete filling and ejection throughout.The patient had no harm due to the event.
 
Additional Manufacturer Narrative
The event occurred on (b)(6) 2025, which is 36 days after the extension set in question was placed on the patient, and the extension set continued to remain on the patient for one additional day until it was exchanged on (b)(6) 2025.The affected extension set was returned to berlin heart for examination.Based on the picture provided by the clinic at the time of the event, the reported internal scratches were observed, confirming the reported anomaly.During the external visual inspection of the returned cannula extension set, it was determined that the affected cannula extension set was shortened so much that it fell below the minimum length recommended in the ifu.Due to the cannula extension set being shorter than the recommended minimum length, the flexibility of the cannula wall was severely restricted, leading to increased internal material stresses in the silicone of the cannula wall.In conjunction with the external bending and/or tensile stresses caused by the patient's movements, this most likely led to an incipient fracture.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key23658434
Report Number3004582654-2025-00066
Device Sequence Number15959391
Product Code DSQ
UDI-Device Identifier04260090040171
UDI-Public(01)04260090040171(17)260630(10)00133570
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberA09-009
Device Lot Number00133570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 YR
Patient SexMale
Patient Weight17 KG